Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: please help  (Read 486 times)

0 Members and 1 Guest are viewing this topic.

Offline andrea34

  • Newbie
  • *
  • Posts: 38
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
please help
« on: May 18, 2014, 08:32:15 PM »
My intrusive thoughts of losing touch with reality or that maybe I'm not here in this life is really making me feel hopeless. I've never felt this way. I'm trying to fight until the citalopram kicks in, but when my thoughts come my anxiety gets crazy. Will the meds help with the feelings of overwhelm and hopelessness? I am freaking out!
Bookmark and Share

Offline Walnut

  • Full Member
  • ***
  • Posts: 120
  • Country: us
  • Rec's: 3
  • Gender: Male
    • Poke This Member
Re: please help
« Reply #1 on: May 18, 2014, 08:51:33 PM »
hey andrea. i replied to you just now in another post. here: http://www.anxietyzone.com/index.php/topic,86733.0.html
Meds may help reduce the level of anxiety that you feel but they will not fix this problem for you. Meds can often give a little boost of confidence so that you can do some therapy and overcome these thoughts. I hope in the post above that I replied to that you will find something that helps you.
Bookmark and Share
I am horrible about forgetting which threads I have replied to. If you dont get a reply back from me feel free to message me.

My screen name used to be "Nutty" Ive been a member since 2008. I forgot what email I used back then so I cant login to my old name.

Offline bluerose

  • Sr. Member
  • ****
  • Posts: 251
  • Country: us
  • Rec's: 6
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
Re: please help
« Reply #2 on: May 19, 2014, 02:35:11 AM »
For me citalopram (Celexa) and later escitalopram (Lexapro) almost completely shut off my OCD thoughts that had been severe since I was 13.  Give the medicine a good try.  For OCD it can take up to 12 weeks to see what the full effects of these meds are.  Also some people get more severe anxiety when they first start up on these antidepressants and so sometimes a sedative is prescribed for a short time to get them over that hump.
Bookmark and Share
You wanted justice, but there was none, only love.

Offline andrea34

  • Newbie
  • *
  • Posts: 38
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: please help
« Reply #3 on: May 19, 2014, 09:02:54 AM »
It's so hard waiting, but I know I have to give it a chance. It's only my sixth day. 10mg seems like such a small dose. My dr did say he would up me to 20mg if I felt
10 wasn't working, how long should I give it before upping the dose?
Bookmark and Share

Offline Walnut

  • Full Member
  • ***
  • Posts: 120
  • Country: us
  • Rec's: 3
  • Gender: Male
    • Poke This Member
Re: please help
« Reply #4 on: May 19, 2014, 01:39:55 PM »
12 weeks is a good time frame to see if you need to up the dosage but of course that is up to your doctor. if you dont find relief with this med ask him if you can try Luvox (fluvoxamine) its an older SSRI antidepressant I was on it for at least 10 years from 6th grade until my 20s. Once Luvox was in my system I could take a pill and feel a sort of calm come over me within minutes. The only side effects I had with it was if I didnt drink it with plenty of water the pill would get stuck in my  throat and burn the hell out of my throat until it dissolved. So drink plenty of water. The other side effect was and this may not affect you but, when I got old enough for sex it made it almost impossible to have an orgasm. It didnt affect my sex drive just made it difficult to finish which I guess might not be such a bad thing since it seemed I could just go forever.
Im not sure what sexual side effects SSRI's have on women. Sorry if the message was to explicit. If it is tell me and Ill edit it.
Bookmark and Share
I am horrible about forgetting which threads I have replied to. If you dont get a reply back from me feel free to message me.

My screen name used to be "Nutty" Ive been a member since 2008. I forgot what email I used back then so I cant login to my old name.

Offline andrea34

  • Newbie
  • *
  • Posts: 38
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: please help
« Reply #5 on: May 19, 2014, 03:51:27 PM »
I'll give it time and see if it works. No...It wasn't too explicit. I am experiencing some sexual side effects from the citalopram right now. Just not in the mood and if I am, I can't reach an orgasm. Ugh. Hopefully in another few weeks I see a difference.
Bookmark and Share

Offline Walnut

  • Full Member
  • ***
  • Posts: 120
  • Country: us
  • Rec's: 3
  • Gender: Male
    • Poke This Member
Re: please help
« Reply #6 on: May 19, 2014, 03:58:04 PM »
Yeah thats most likely the antidepressant causing that. The  "being in the mood" part may get better with time once your body adjusts. Not sure about that but the reaching the climax part stuck with me until I stopped taking meds. I didnt stop taking meds for that reason. I had just been on meds for sooooo very long I wanted to try and battle the anxiety on my own. I was off of meds for about6  years or so before I recently started taking Klonopin again as needed. I personally found out  that Im gonna have relapses whether im on meds or not. I did really well for about 3 years without meds. So for me taking meds or not taking meds doesnt change a thing.
Bookmark and Share
I am horrible about forgetting which threads I have replied to. If you dont get a reply back from me feel free to message me.

My screen name used to be "Nutty" Ive been a member since 2008. I forgot what email I used back then so I cant login to my old name.

Offline andrea34

  • Newbie
  • *
  • Posts: 38
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: please help
« Reply #7 on: May 19, 2014, 06:28:25 PM »
Yeah, I was on Prozac for about 3yrs and then I stopped and did well for about another 3 or 4 years, but just recently had this relapse and the dr decided to put me on citalopram. I had great results with Prozac, but it ended up making me feel aggressive and I.stopped it. Hopefully the new meds help.
Bookmark and Share

Offline bluerose

  • Sr. Member
  • ****
  • Posts: 251
  • Country: us
  • Rec's: 6
  • Gender: Female
  • Mood: Indescribable
    Indescribable
  • Personal text
    • Poke This Member
Re: please help
« Reply #8 on: May 19, 2014, 11:21:57 PM »
People who have OCD often have to take a higher dose of an SSRI than those just with depression.  I believe the maximum dose of citalopram is 40 mg. but check that out with your doctor and hopefully you have a good working partnership with him so the 2 of you can decide how to proceed.
Bookmark and Share
You wanted justice, but there was none, only love.

Offline andrea34

  • Newbie
  • *
  • Posts: 38
  • Rec's: 1
  • Gender: Female
  • Personal text
    • Poke This Member
Re: please help
« Reply #9 on: May 20, 2014, 01:19:36 AM »
Right now I'm on 10 & he said I could bump up to 20 if I need to. I was trying to wait a bit, but I'm pretty sure I'll need to call him. Thanks for all your advice and encouragement. I really appreciate it!!
Bookmark and Share

Tags:
 

anything